T Nation

Red Blood Cell Count


#1

It’s been a while since I’ve been on this forum, but I need advice. I was on 100 mg a week testosterone cypionate for three months. My total testosterone was 966 and bioavailable free test was 655 which was twice the upper range. I cut the dose almost in half to about 56 mg a week. Now my total testosterone is 570 and bioavailable free test is 300. Which is within range. Top of range is 317. Anyway my red blood cell count came back 54.4 which is just of out range 54 being the top of the range. Hemoglobin 15.6 and hemocrit 46.9. Both within range. Should I be concerned? I’ve been on the lower dose for two weeks. Just got blood work. Will it drop since I cut my dose in half? When should I get blood work again?


#2

If I remember this has come up before and I remember the answer has been to donate blood. I’m sure one of the senior gurus will correct me if thats not the case.


#3

Do i really need to at this point?


#4

If your levels climbed from your last test, then yes give blood. If you are stable or dropping don’t. That said the Red Cross needs the blood so you can do it just to be a good guy. It certainly is not going to hurt you and hurts no more than the blood test you just took


#5

I’m very busy. I’m not worried about the procedure. Just wanted too know how dangerous my situation is. And if it would come down since I halfed the dose.


#6

Not a danger unless it is climbing. It is all a matter of what direction it is going


#7

so if im unsure of red blood cell count, will donating blood keep red blood cell count safe, without effecting my t levels?


#8

Donating blood is never going to hurt you unless you are anemic. It will keep your hemocrit down


#9

thanks Verne, sounds like a win/win deal then. I wont have to worry about dangerous levels of red blood cells, and wont impact my testosterone replacement therapy numbers, and also help people in need?


#10

Thick blood can decrease peripheral circulation and in vascular internal organs: liver, kidneys and brain for example. Hematocrit, HTC, is the critical number affecting blood flow.

Mini aspirin make RBC’s smoother and they then flow better.
Fish oil may be helpful too.

Do you hear pulse in your ears?
Headaches?
Do not get dehydrated as that concentrates blood increasing HTC.
You might notice some negative effects from some high salt intake meals.
Avoid iron fortified breads, cereals, pasta etc and to not use vitamins that list iron.
Long term, you really do not want to be in that space.

That been said: hemocrit 46.9 is perfectly fine. So maybe you only need to monitor and avoid added iron.

T spikes will make things worse. Suggest injecting twice a week, SC with insulin syringes which will create smoother T levels and smaller peaks.

So, otherwise, how are you feeling and what progress? Focus on the good things too!


#11

I take krill oil and coq10 everyday. I keep hydrated and just started drinking grapefruit juice in the morning and at night also green tea. I feel hot sometimes but it’s not constant. I have been noticing a very slight headache recently on and off. Just enough to be annoying. Anyway I inject subq eod 16 mg. 100mg was way too much for me. I also inject hcg 250iu eod opposite test injection day. When should I test red blood cell count again? It’s been a week. Thanks for your response KSman.


#12

After my test injection today my face turned red like sunburn. Any idea what that is?


#13

I had similar problem when I first started TRT. I was taking 100mg week, with too much AI so my freeT spiked and my Hemocrit was high. I gave blood. But to fix the problem I reduced T injection to 80MG and quit taking an AI, because I was killing my E2. Now my T is mid range 6-700 and E2 is mid 20’s.

Would suggest like you are doing cut T dose, and probably you won’t need an AI. Your blood should stabalize, which is already has by reducing T dose.


#14

Turned bright red again. Felt great till I looked in the mirror and it looked like I just spent the whole day on the beach. Which caused me to have an anxiety attack. Redness calmed down later that evening. I stopped taking testosterone. I can’t figure it out. It was right after my hcg shot that morning. Any help would be great if don’t know what to do anymore.


#15

Got more bloods yesterday. Everything came back normal. Better than my last bloods. Estradiol was low 8.4 but I don’t think that’s making me turn bright red. The only thing I could think of is maybe some of supplements I take magnesium, zinc, d3, calcium, potassium, dhea, fish oil and coq10. I take them all at once.


#16

You must be taking an AI, and too much of it, to have E2 that low. You should back off, cut that AI dose in half as well, or you will have low E2 symptoms which are worse than low T symptoms. If you cut Test dose to less than 100MG you probably dont need an AI at all.


#17

I need to point out that grapefruit puts high demands on some enzyme pathways in the liver that metabolized E2, drugs etc and that negative effects need to be anticipated. May increase your E2 labs.